Alert archive / Tennessee / Flash Flood Warnings in 2010
Flash Flood Warning 79, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at May 14, 2010, 2:46 PM CDT for 4 counties in Tennessee. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 14, 2010, 2:46 PM CDT (19:46 UTC)
- Expired
- May 14, 2010, 8:45 PM CDT
- In force
- 6 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Chester County, TN, Decatur County, TN, Hardin County, TN, Henderson County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 14, 5:10 PM CDT | FLASH FLOOD | Scotts Hill, TN | WATER OVER HUGHES ROAD NEAR SCOTTS HILL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 144 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.8 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2636 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 831 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 5.3
The text
As transmitted, in the capitals the NWS used until 2016.
856
WGUS54 KMEG 141946
FFWMEG
TNC023-039-071-077-142345-
/O.NEW.KMEG.FF.W.0079.100514T1946Z-100514T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
246 PM CDT FRI MAY 14 2010
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
DECATUR COUNTY IN TENNESSEE...
NORTHEASTERN CHESTER COUNTY IN SOUTHWEST TENNESSEE...
NORTHWESTERN HARDIN COUNTY IN SOUTHWEST TENNESSEE...
HENDERSON COUNTY IN SOUTHWEST TENNESSEE...
* UNTIL 645 PM CDT
* AT 246 PM CDT...DOPPLER RADAR ESTIMATES 1 TO 2 INCHES OF RAINFALL
HAS OCCURRED OVER THE PAST HOUR. SHOWERS AND THUNDERSTORMS WILL
PRODUCE AN ADDITIONAL 1 TO 3 INCHES OF RAIN OVER THE NEXT 3 HOURS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
LEXINGTON...NATCHEZ TRACE STATE FOREST AND NATCHEZ TRACE STATE
PARK.
THIS WARNING ALSO INCLUDES AREAS NEAR BEECH LAKE...PIN OAK LAKE AND
PINE LAKE.
THIS WARNING INCLUDES THE FOLLOWING LOW WATER CROSSINGS IN DECATUR
COUNTY CONCORD ROAD AT LESTER CREEK...LARGE ROAD AT RUSSIAN CREEK AND
LARGO ROAD 4.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3539 8798 3538 8837 3558 8861 3575 8861
3579 8818 3562 8817 3562 8802 3555 8797
3550 8796 3548 8798 3546 8804 3544 8804
3543 8798 3540 8796
$$2 follow-up statements
169
WGUS54 KMEG 142303
FFWMEG
TNC023-039-071-077-150145-
/O.EXT.KMEG.FF.W.0079.000000T0000Z-100515T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
603 PM CDT FRI MAY 14 2010
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
SOUTHERN DECATUR COUNTY IN TENNESSEE...
NORTHEASTERN CHESTER COUNTY IN SOUTHWEST TENNESSEE...
NORTHWESTERN HARDIN COUNTY IN SOUTHWEST TENNESSEE...
HENDERSON COUNTY IN SOUTHWEST TENNESSEE...
* UNTIL 845 PM CDT
* AT 603 PM CDT... 2 TO 4 INCHES OF RAINFALL HAS OCCURRED OVER THE
PAST 3 HOURS. SHOWERS AND THUNDERSTORMS WILL PRODUCE AN ADDITIONAL
1 TO 3 INCHES OF RAIN OVER THE NEXT 2 HOURS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
LEXINGTON...NATCHEZ TRACE STATE FOREST AND NATCHEZ TRACE STATE
PARK.
THIS WARNING ALSO INCLUDES AREAS NEAR BEECH LAKE...PIN OAK LAKE AND
PINE LAKE.
THIS WARNING INCLUDES THE FOLLOWING LOW WATER CROSSINGS IN DECATUR
COUNTY CONCORD ROAD AT LESTER CREEK...LARGE ROAD AT RUSSIAN CREEK AND
LARGO ROAD 4.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3539 8798 3538 8837 3558 8861 3575 8861
3579 8818 3562 8817 3562 8802 3555 8797
3550 8796 3548 8798 3546 8804 3544 8804
3543 8798 3540 8796
$$684
WGUS74 KMEG 150144 RRA
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
844 PM CDT FRI MAY 14 2010
TNC023-039-071-077-150155-
/O.EXP.KMEG.FF.W.0079.000000T0000Z-100515T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DECATUR TN-HENDERSON TN-CHESTER TN-HARDIN TN-
844 PM CDT FRI MAY 14 2010
...THE FLASH FLOOD WARNING HAS EXPIRED FOR NORTHWESTERN HARDIN...
NORTHEASTERN CHESTER...HENDERSON AND SOUTHERN DECATUR COUNTIES...
THE HEAVY RAINFALL WHICH PROMPTED THE WARNING HAS DIMINISHED ACROSS
THE WARNED AREA. THUS THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO
EXPIRE.
THIS WARNING INCLUDES THE FOLLOWING LOW WATER CROSSINGS IN DECATUR
COUNTY CONCORD ROAD AT LESTER CREEK...LARGE ROAD AT RUSSIAN CREEK AND
LARGO ROAD 4.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3539 8798 3538 8837 3558 8861 3575 8861
3579 8818 3562 8817 3562 8802 3555 8797
3550 8796 3548 8798 3546 8804 3544 8804
3543 8798 3540 8796
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at May 14, 12:44 PM CDT, 2 hours 2 minutes earlier.
Area forecast discussion, May 14, 12:44 PM CDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 1244 PM CDT FRI MAY 14 2010 .DISCUSSION... && .PREV DISCUSSION... /ISSUED 1035 AM CDT FRI MAY 14 2010/ UPDATE...SURFACE ANALYSIS THIS MORNING PLACES A COLD FRONT FROM THE EASTERN GREAT LAKES BACK THROUGH THE MID SOUTH AND SOUTHERN PLAINS. TEMPERATURES AS OF 10 AM CDT ARE PREDOMINANTLY IN THE UPPER 70S TO AROUND 80. SEVERE THUNDERSTORM POTENTIAL IS THE PREDOMINANT FORECAST CONCERN FOR THE REMAINDER OF TODAY. 12Z UPPER AIR SOUNDING FROM KLZK THIS MORNING INDICATES A VERY UNSTABLE AIRMASS ACROSS THE LOWER MISSISSIPPI VALLEY THIS MORNING. A MODIFIED SURFACE BASED PARCEL BASED ON THIS SOUNDING PRODUCES SURFACE BASED CAPE VALUES APPROACHING 5000 J/KG...LI/S AROUND -11...AND LOW WET BULB ZERO HEIGHTS AROUND 8000 FT. THIS SUGGESTS A GOOD POTENTIAL FOR MICROBURSTS /DAMAGING WINDS/...LARGE HAIL...AND HEAVY RAINFALL FOR ANY THUNDERSTORMS THAT BECOME SEVERE. WILL MAKE SLIGHT ADJUSTMENTS TO TEMPERATURES BASED ON LATEST SHORT TERM TRENDS...OTHERWISE FORECAST OVERALL IN VERY GOOD SHAPE. UPDATED GRIDS WILL BE AVAILABLE SHORTLY. CJC PREV DISCUSSION... /ISSUED 709 AM CDT FRI MAY 14 2010/ PREV DISCUSSION... /ISSUED 322 AM CDT FRI MAY 14 2010/ CURRENTLY...A 594DM UPPER LEVEL RIDGE IS CENTERED OVER THE GEORGIA COAST THIS MORNING WITH A COLD FRONT STRETCHED FROM THE SOUTHERN GREAT LAKES INTO SOUTHERN MISSOURI AND NORTHWEST ARKANSAS. ATTM SHOWERS AND THUNDERSTORMS ARE LOCATED MAINLY ALONG AND NORTH OF THE FRONT THOUGH SOME ELEVATED DEVELOPMENT IS STARTING TO OCCUR ACROSS NORTHERN PARTS OF THE MID SOUTH ATTM WITH HIGH CLOUDS ACROSS THE REMAINDER OF THE AREA. TEMPS ARE IN THE LOWER TO MID 70S AT MOST PLACES WITH VERY HUMID CONDITIONS. DEWPOINTS RANGE FROM THE MID 60S TO AROUND 70. TODAY...THE COLD FRONT WILL MOVE SLOWLY SOUTH TO ROUGHLY INTERSTATE 40 LATER THIS AFTERNOON. MEANWHILE THE MOIST AIRMASS ACROSS THE MID SOUTH WILL BECOME VERY UNSTABLE AS TEMPS CLIMB INTO THE 80S. LIFTED INDEX VALUES OF -8C AND SBCAPES OF GREATER THAN 3000 J/KG INDICATE PLENTY OF FUEL FOR SCATTERED THUNDERSTORM DEVELOPMENT THIS AFTERNOON AS THE MID LEVEL CAP WEAKENS. POPS WILL BE HIGHEST ACROSS THE NORTH HALF OF THE MID SOUTH. WIND SHEAR IS NOT PARTICULARLY IMPRESSIVE THOUGH MID LEVEL WINDS OF 30-40 KTS SHOULD PROVIDE MARGINAL SUPPORT FOR STORM ORGANIZATION. THERE IS A SLIGHT RISK FOR SEVERE WEATHER ROUGHLY NORTH OF A BOONEVILLE MS TO CLARKSDALE MS LINE. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN THREAT. TONIGHT...SHOWER AND THUNDERSTORM ACTIVITY WILL PROBABLY BE ON THE WANE DURING THE EVENING AS SURFACE HEATING ENDS. 00Z MODELS POINT TO SOME REDEVELOPMENT OVERNIGHT AS AN UPPER LEVEL DISTURBANCE MOVES OUT OF THE EAST TEXAS/WESTERN LOWER MISSISSIPPI VALLEY REGION. IN RESPONSE A SOUTHERLY 850 MB LOW LEVEL JET DEVELOPS ACROSS ARKANSAS WITH SHOWERS AND THUNDERSTORMS BREAKING OUT ALONG AND NORTH OF THE STALLED SURFACE FRONT ACROSS THE AREA. THE WRF IS THE MOST AGGRESSIVE WITH QPF OVER THE MID SOUTH WITH THE GFS AND ECMWF CENTERED A LITTLE FURTHER WEST. WILL GO AHEAD AND INCREASE POPS...MOST SUBSTANTIALLY ACROSS WESTERN SECTIONS OF THE MID SOUTH. MILD AND HUMID AGAIN OVERNIGHT...LOWS IN THE 60S. SATURDAY...THE FRONT WILL CONTINUE TO MEANDER ACROSS THE REGION...PERHAPS MOVING A LITTLE NORTH. THE SHOWERS AND THUNDERSTORMS FROM FRIDAY NIGHT SHOULD PUSH NORTH OF THE AREA EARLY SATURDAY WITH REDEVELOPMENT OCCURRING BY SATURDAY AFTERNOON AS SURFACE HEATING...TEMPS 80-85 DEGREES...CREATES SUBSTANTIAL AMOUNTS OF INSTABILITY ONCE AGAIN WITH SBCAPES GREATER THAN 2500 J/KG. WIND SHEAR WILL BE LIMITED WITH MID LEVEL WINDS OF ONLY 20-30 KTS. THERE IS A SLIGHT RISK OF SEVERE WEATHER NORTH OF A BOONEVILLE TO CLARKSDALE LINE. LARGE HAIL AND DAMAGING WIND ARE THE MAIN THREAT ONCE AGAIN. SATURDAY NIGHT THROUGH MONDAY...A 500 MB TROF WILL BEGIN TO PUSH INTO THE MISSISSIPPI VALLEY. A SURFACE LOW WILL DEVELOP AND MOVE NORTH ACROSS MISSOURI LIFTING THE STALLED FRONT NORTH AS A WARM FRONT. INCREASED LIFT ACROSS THE REGION WILL PRODUCE MORE NUMEROUS SHOWERS AND THUNDERSTORMS SUNDAY THROUGH SUNDAY NIGHT. A FEW STRONG TO SEVERE STORMS ARE POSSIBLE SUNDAY AFTERNOON AND EVENING. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE AS PW VALUES HIT 1.75 INCHES. PRECIP CHANCES WILL START TO WIND DOWN ON MONDAY AS A COLD FRONT PUSHES THROUGH AND HIGH PRESSURE STARTS TO BUILD IN. TUESDAY THROUGH THURSDAY...SURFACE HIGH PRESSURE WITH COOLER NORTHWEST FLOW ALOFT. EXPECT A GOOD DEAL OF SUNSHINE...SEASONABLE TEMPS AND LOWER HUMIDITY LEVELS. SJM AVIATION... 18Z TAFS TSRA TO CONTINUE TO DEVELOP ALONG THE I40 CORRIDOR ALL AFTERNOON. DEVELOPMENT LINE TO MOVE SOUTH AS AFTERNOON PROGRESSES. WINDS OUT OF SW UNTIL FROPA...THEN NORTHERLY WIND ARE ON THE DOCKET. LITTLE OR NO IMPROVEMENT IN CIGS THIS AFTERNOON. SOME BR IN MKL/TUP LATE TNGT. WER && .PRELIMINARY POINT TEMPS/POPS... MEM 86 69 83 67 / 50 50 50 40 MKL 83 65 81 64 / 50 40 50 40 JBR 80 63 79 64 / 50 50 50 40 TUP 88 69 85 67 / 30 30 40 30 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, May 14, 4:05 AM CDT, 10 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 405 AM CDT FRI MAY 14 2010 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-151115- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 405 AM CDT FRI MAY 14 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE WEATHER NORTH OF A BOONEVILLE MISSISSIPPI TO CLARKSDALE MISSISSIPPI LINE THIS AFTERNOON AND THIS EVENING. A COLD FRONT WILL PUSH SOUTH INTO THE AREA TODAY AND INTERACT WITH A MOIST AND INCREASINGLY UNSTABLE AIRMASS. SEVERE THUNDERSTORMS WILL BE POSSIBLE WITH DAMAGING WINDS AND LARGE HAIL AS THE MAIN THREAT. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE. THE BEST TIME FOR SEVERE THUNDERSTORM DEVELOPMENT WILL BE BETWEEN NOON AND 9 PM THOUGH SOME THREAT WILL CONTINUE OVERNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED TO NUMEROUS THUNDERSTORMS WILL BE POSSIBLE SATURDAY THROUGH MONDAY. SOME OF THESE STORMS COULD BECOME SEVERE AS A SERIES OF UPPER LEVEL DISTURBANCES INTERACTS WITH A WARM...MOIST AND UNSTABLE AIRMASS ACROSS THE MID SOUTH. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN THREATS WITH ANY STORMS THAT BECOME SEVERE. ONE TO TWO INCHES OF RAINFALL IS POSSIBLE THROUGH MONDAY WHICH COULD RESULT IN SOME LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AT TIMES FROM THIS AFTERNOON THROUGH THIS WEEKEND. SJM
In the hours before
Special weather statement, May 14, 1:25 PM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 125 PM CDT FRI MAY 14 2010 ARZ027-035-036-141845- CROSS AR-CRITTENDEN AR-POINSETT AR- 125 PM CDT FRI MAY 14 2010 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 145 PM CDT FOR... NORTHWESTERN CRITTENDEN COUNTY IN EASTERN ARKANSAS... NORTHEASTERN CROSS COUNTY IN EASTERN ARKANSAS... SOUTHEASTERN POINSETT COUNTY IN EASTERN ARKANSAS... A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED 6 MILES NORTH OF PARKIN AT 125 PM CDT... MOVING EAST AT 30 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN CRITTENDEN...CROSS AND POINSETT COUNTIES...INCLUDING LOCATIONS NEAR PARKIN AND TYRONZA...SHOULD MONITOR THIS STORM CLOSELY. .A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY AREA.
Special weather statement, May 14, 1:32 PM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 132 PM CDT FRI MAY 14 2010 TNZ019-020-048-050-051-141900- CROCKETT TN-LAUDERDALE TN-GIBSON TN-HAYWOOD TN-DYER TN- 132 PM CDT FRI MAY 14 2010 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 200 PM CDT FOR... WESTERN CROCKETT COUNTY IN NORTHWEST TENNESSEE... SOUTHEASTERN DYER COUNTY IN NORTHWEST TENNESSEE... WEST CENTRAL GIBSON COUNTY IN NORTHWEST TENNESSEE... NORTH CENTRAL HAYWOOD COUNTY IN SOUTHWEST TENNESSEE... NORTHEASTERN LAUDERDALE COUNTY IN SOUTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED 5 MILES NORTHWEST OF FORKED DEER AT 133 PM CDT...MOVING EAST AT 40 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN CROCKETT...DYER...GIBSON...HAYWOOD AND LAUDERDALE COUNTIES...INCLUDING LOCATIONS NEAR RIPLEY...SHOULD MONITOR THIS STORM CLOSELY. .A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY AREA.
Local storm report, May 14, 1:39 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
139 PM CDT FRI MAY 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1234 PM HAIL 3 W PARIS 35.79N 88.45W
05/14/2010 M1.00 INCH HENDERSON TN LAW ENFORCEMENT
0136 PM HAIL MCKENZIE 36.14N 88.51W
05/14/2010 M1.00 INCH CARROLL TN LAW ENFORCEMENT
&&
JABLocal storm report, May 14, 1:52 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
152 PM CDT FRI MAY 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1234 PM HAIL 3 W PARIS 35.79N 88.45W
05/14/2010 M1.00 INCH HENDERSON TN LAW ENFORCEMENT
0135 PM HAIL MCKENZIE 36.14N 88.51W
05/14/2010 M0.88 INCH CARROLL TN TRAINED SPOTTER
0136 PM HAIL MCKENZIE 36.14N 88.51W
05/14/2010 M1.00 INCH CARROLL TN LAW ENFORCEMENT
&&
JABLocal storm report, May 14, 1:56 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
156 PM CDT FRI MAY 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1234 PM HAIL 3 W PARIS 35.79N 88.45W
05/14/2010 M1.00 INCH HENDERSON TN LAW ENFORCEMENT
1250 PM HAIL 10 W PARIS 36.30N 88.49W
05/14/2010 E1.75 INCH HENRY TN PUBLIC
HAIL RANGED FROM DIME TO GOLFBALL SIZE.
0135 PM HAIL MCKENZIE 36.14N 88.51W
05/14/2010 M0.88 INCH CARROLL TN TRAINED SPOTTER
0136 PM HAIL MCKENZIE 36.14N 88.51W
05/14/2010 M1.00 INCH CARROLL TN LAW ENFORCEMENT
&&
JABSpecial weather statement, May 14, 2:44 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 244 PM CDT FRI MAY 14 2010 TNZ055-142000- DECATUR TN- 244 PM CDT FRI MAY 14 2010 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 300 PM CDT FOR... SOUTHERN DECATUR COUNTY IN TENNESSEE... A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER WAS LOCATED 3 MILES SOUTH OF DECATURVILLE AT 245 PM CDT...MOVING NORTHEAST AT 25 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN DECATUR COUNTY SHOULD MONITOR THIS STORM CLOSELY. .A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY AREA.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 8:15 PM CDT | River Flood Advisory | MEG | Shelby | 4 days |
| May 13, 8:43 PM CDT | River Flood Advisory | MEG | Hardin | 13 hr |
| May 14, 12:28 PM CDT | Flash Flood Warning | MEG | Decatur | 8 hr |
| May 14, 12:28 PM CDT | Severe Thunderstorm Warning | MEG | Henry | 47 min |
| May 14, 12:29 PM CDT | Severe Thunderstorm Warning | MEG | Henry, Weakley | 31 min |
| May 14, 12:33 PM CDT | Severe Thunderstorm Warning | MEG | Lauderdale | 27 min |
| May 14, 12:53 PM CDT | Flash Flood Warning | MEG | Carroll, Gibson, Henry, Weakley | 4 hr |
| May 14, 1:22 PM CDT | Severe Thunderstorm Warning | MEG | Carroll, Henry, Weakley | 42 min |
| May 14, 2:08 PM CDT | Severe Thunderstorm Warning | MEG | Carroll | 16 min |
| May 14, 2:10 PM CDT | Flash Flood Warning | MEG | Carroll, Gibson, Henderson, Madison | 3 hr |
| May 14, 2:49 PM CDT | Severe Thunderstorm Warning | MEG | Decatur | 26 min |
| May 14, 3:18 PM CDT | Severe Thunderstorm Warning | MEG | Decatur | 25 min |
| May 14, 4:32 PM CDT | Severe Thunderstorm Warning | MEG | Decatur | 28 min |
| May 14, 4:38 PM CDT | Flash Flood Warning | MEG | Tipton | 2 hr |
| May 14, 4:49 PM CDT | Severe Thunderstorm Warning | MEG | Shelby | 41 min |
| May 14, 4:55 PM CDT | Flash Flood Warning | MEG | Shelby | 3 hr |
| May 14, 4:56 PM CDT | Severe Thunderstorm Warning | MEG | Decatur | 34 min |
| May 14, 5:23 PM CDT | Severe Thunderstorm Warning | MEG | Shelby | 52 min |
| May 14, 5:35 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Henderson, McNairy, Madison | 34 min |
| May 14, 5:38 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Fayette, Hardeman, Madison | 52 min |
| May 14, 5:46 PM CDT | Severe Thunderstorm Warning | MEG | Fayette, Shelby, Tipton | 44 min |
| May 14, 6:00 PM CDT | Flash Flood Warning | MEG | Chester, Hardeman, Haywood, McNairy, Madison | 3 hr |
| May 14, 6:18 PM CDT | Flash Flood Warning | MEG | Fayette, Hardeman, Haywood, Shelby, Tipton | 101 min |
| May 14, 6:20 PM CDT | Severe Thunderstorm Warning | MEG | Shelby | 40 min |
| May 14, 6:31 PM CDT | Severe Thunderstorm Warning | MEG | Fayette, Haywood, Tipton | 44 min |
Nearby
Flash Flood Warnings in Tennessee, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.